MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRES
Model Number 1000462HJ
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in right iliac artery.During the procedure, the distal portion of the hi-torque 014 bhw hydro 190cm guidewire (gw) broke in the chest / abdomen of the patient and was successfully snared and retrieved.The patient was admitted for additional observation.There was no adverse patient sequela.User facility medwatch (b)(4) report received that states "wire breakage in the chest and abdomen retrieved using foreign body retrieval device.Finally attempt to recanalization of the superior vena cava was unsuccessful.Attempt to recanalized the right subclavian vein to these superior vena cava was unsuccessful.Right upper extremity midline placement 20 cm length with the tip in the superior vena cava." no additional information was provided.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Attachment: user facility medwatch (b)(4) report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record and similar incident review of the reported lot could not be conducted because the lot number was not provided.As there was no reported damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the anatomy/other devices and/or inadvertent mishandling resulted in the reported material separation.The treatment appears to be related to the operational context of the procedure as the separated portion was successfully snared and retrieved.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15757208
Report Number2024168-2022-11402
Device Sequence Number20393130
Product Code DQX
UDI-Device Identifier08717648015496
UDI-Public08717648015496
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1000462HJ
Device Catalogue Number1000462HJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight39 KG